Previous |  Up |  Next


chaotic map; circle map; topological sequence entropy
A continuous map $f$ of the interval is chaotic iff there is an increasing sequence of nonnegative integers $T$ such that the topological sequence entropy of $f$ relative to $T$, $h_T(f)$, is positive ([FS]). On the other hand, for any increasing sequence of nonnegative integers $T$ there is a chaotic map $f$ of the interval such that $h_T(f)=0$ ([H]). We prove that the same results hold for maps of the circle. We also prove some preliminary results concerning topological sequence entropy for maps of general compact metric spaces.
[ALM] Alsedà L., Llibre J., Misiurewicz M.: Combinatorial Dynamics and Entropy in Dimension One. World Scientific Publ. Singapore (1993). MR 1255515
[AK] Auslander J., Katznelson Y.: Continuous maps of the circle without periodic points. Israel. J. Math. 32 (1979), 375-381. MR 0571091 | Zbl 0442.54011
[BCJ] Balibrea F., Cánovas J.S., Jiménez López V.: Commutativity and noncommutativity of topological sequence entropy. preprint.
[BC] Block L.S., Coppel W.A.: Dynamics in One Dimension. Lecture Notes in Math., vol. 1513 Springer Berlin (1992). MR 1176513 | Zbl 0746.58007
[FS] Franzová N., Smítal J.: Positive sequence entropy characterizes chaotic maps. Proc. Amer. Math. Soc. 112 (1991), 1083-1086. MR 1062387
[G] Goodman T.N.T.: Topological sequence entropy. Proc. London Math. Soc. 29 (1974), 331-350. MR 0356009 | Zbl 0293.54043
[HY] Hocking J.G., Young G.S.: Topology. Dover New York (1988). MR 0939613 | Zbl 0718.55001
[H] Hric R.: Topological sequence entropy for maps of the interval. Proc. Amer. Math. Soc. 127 (1999), 2045-2052. MR 1487372 | Zbl 0923.26004
[JS] Janková K., Smítal J.: A characterization of chaos. Bull. Austral. Math. Soc. 34 (1986), 283-292. MR 0854575
[KS] Kolyada S., Snoha Ł.: Topological entropy of nonautonomous dynamical systems. Random and Comp. Dynamics 4 (1996), 205-233. MR 1402417 | Zbl 0909.54012
[Ku] Kuchta M.: Characterization of chaos for continuous maps of the circle. Comment. Math. Univ. Carolinae 31 (1990), 383-390. MR 1077909 | Zbl 0728.26011
[KuS] Kuchta M., Smítal J.: Two point scrambled set implies chaos. European Conference on Iteration Theory ECIT'87 World Sci. Publishing Co. Singapore. MR 1085314
[L] Lemańczyk M.: The sequence entropy for Morse shifts and some counterexamples. Studia Math. 52 (1985), 221-241. MR 0825480
[LY] Li T Y., Yorke J.A.: Period three implies chaos. Amer. Math. Monthly 82 (1975), 985-992. MR 0385028 | Zbl 0351.92021
[S] Smítal J.: Chaotic functions with zero topological entropy. Trans. Amer. Math. Soc. 297 (1986), 269-281. MR 0849479
Partner of
EuDML logo